Toxic Hepatitis

(Drug-Induced Hepatitis)

Definition

Hepatitis is inflammation of the liver. Toxic hepatitis refers to inflammation of the liver due to medication or exposure to toxic chemicals. Inflammation is a response by the immune system to an infection, irritation, or injury that often results in swelling and harm to the affected tissue.
Hepatitis
IMAGE
Copyright © Nucleus Medical Media, Inc.

Causes

A major job of the liver is to process and breakdown foreign substances contained in the blood, including nutrients and chemicals. Some chemicals or drugs that are difficult for the liver to process can damage it, resulting in inflammation.Some substances associated with toxic hepatitis include:
  • Medications:
  • Herbs and dietary supplements:
    • Comfrey
    • Kava
    • Mistletoe
    • Certain combinations of traditional Chinese medical herbs
    • High doses of vitamin A
    • Certain dietary supplements for weight loss
  • Chemicals:
    • Alcohol
    • Polychlorinated biphenyls
    • Chloroform
    • Phosphorous
    • Dimethylformamide
    • Carbon tetrachloride

leave comments
0
Did you like this? Share with your family and friends.
Related Topics:
Current Research From Top Journals


Chewing Gum After Surgery May Improve Digestive Tract Recovery
April 2015

A systematic review found that participants given chewing gum after abdominal surgery may have a faster return to normal for their digestive system. Unfortunately, the quality of trials is low and more research will need to be done before this simple solution is confirmed.

dot separator
previous editions

Early Peanut Consumption Associated with Lower Risk of Peanut Allergy in High Risk Children
March 2015

Breastfeeding May Decrease the Risk of Childhood Obesity
February 2015

Tonsillectomy May Reduce Number of Sore Throat Days in Children
February 2015

dashed separator

Advertisement

Our Free Newsletter
click here to see all of our uplifting newsletters »

 

Advertisement

Advertisement

DiggDeliciousNewsvineRedditStumbleTechnoratiFacebook